Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 46, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Mar 29, 2008, 4:06 PM EDT for 8 counties in Florida. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2008, 4:06 PM EDT (20:06 UTC)
- Expired
- Mar 29, 2008, 8:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Tallahassee, FL
Counties Dixie County, FL, Gadsden County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 53 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.1 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1499 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 292006 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 406 PM EDT SAT MAR 29 2008 ...A RED FLAG WARNING IN NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR MUCH OF THE FLORIDA BIG BEND DUE TO EXPECTED FOUR HOUR DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...THE COMBINATION OF WARM TEMPERATURES AND LOWER THAN EXPECTED DEW POINTS IS RESULTING IN RELATIVE HUMIDITIES LESS THAN 35 PERCENT ACROSS MUCH OF THE FLORIDA BIG BEND THIS AFTERNOON... DESPITE A FAIRLY ACTIVE GULF COAST SEA BREEZE. FLZ016>019-027>029-034-300000- /O.NEW.KTAE.FW.W.0046.080329T2006Z-080330T0000Z/ GADSDEN-LEON-JEFFERSON-MADISON-WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 406 PM EDT SAT MAR 29 2008 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL ENHANCE THE FIRE GROWTH POTENTIAL. $$ JAMSKI
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Mar 29, 2:00 PM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Mar 29, 2:00 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 200 PM EDT SAT MAR 29 2008 .SYNOPSIS... AT 2 PM EDT...PARTLY TO MOSTLY SUNNY ACROSS LOCAL AREA. TEMPS UPPER 70S COAST TO LOWE 80S INLAND. DEW POINTS AROUND 50 MOST LOCALES EXCEPT FOR NEAR 60 PANHANDLE COAST. WINDS GENERALLY SLY 8-13 MPH. SEA BREEZE BEGINNING TO DEVELOP. AT UPPER LEVELS... GENERALLY ZONAL FLOW TO CONTINUE ACROSS THE DEEP SOUTH THROUGH THE NEXT SEVERAL DAYS ALLOWING CIRRUS TO SPREAD EWD. HIGH HAS SHIFTED FURTHER OFFSHORE. BEGINNING TOMORROW...CONUS PATTERN WILL BECOME MORE PROGRESSIVE AS LARGE WRN TROUGH DIGS SLOWLY SEWD AND AMPLIFIES ACROSS ROCKIES AND THEN PLAINS THRU REST OF WEEKEND. EVENTUALLY IT WILL CONTRIBUTE TO DRAGGING NEXT FRONT TOWARDS CWA IN EXTENDED PERIOD. LOCALLY THIS EWD MOVEMENT OF TROUGH WILL SHIFT SRN ZONAL FLOW TO ONE OF UPPER RIDGING. AT LOWER LEVELS... LOOKING AT BIG PIX...COLD FRONT CURRENTLY OVER PLAINS WILL MOVE SEWD TOMORROW TO EXTEND FROM TX/OK PANHANDLE NEWD THRU KS AND TO LOW IN ILL. THIS WILL EVENTUALLY BE OUR NEXT WEATHER MAKER. CLOSER TO HOME.. STRONG 1038MB HIGH BUILDS EAST FROM THE NE GREAT LAKES REST OF THIS AFTERNOON AND THEN WEDGES DOWN THE LEE OF THE APPALACHIANS BY EVENING. THIS WEDGE WILL PUSH STNRY FRONT CURRENTLY ACROSS CENTRAL GA/ALA/LA FURTHER SWD AS BACKDOOR FRONT BUT AT SAME TIME WEAKEN IT. COMBINATION OF WEDGE MOVING SWWD AND COASTAL TROUGH OFF FL WILL KEEP LOCAL GRADIENTS ABOVE NORMAL..ESPECIALLY FOR ERN GA COUNTIES. WILL ALSO KEEP LOWER LEVEL CLOUDS IN AREA ESPECIALLY EAST OF APALACHICOLA RIVER INTO TOMORROW. WEAK SHORTWAVES MOVING THROUGH THE ZONAL FLOW PLUS ISENTROPIC LIFT WILL HELP TO TRIGGER SHOWERS AND THUNDERSTORMS ALONG THE FRONTAL BOUNDARY. ALL THIS REFLECTED IN REGIONAL 12Z SOUNDINGS WITH BHM (1.20 IN PWAT) ALONG FRONT...ATL (1.04 IN PWAT) JUST AHEAD OF FRONT AND TAE (0.69 IN PWAT) STILL WELL AHEAD OF FRONT. LATEST GUIDANCE HINTS THAT AS WEDGE BEGINS TO DROP SWD...BACKDOOR FRONT WILL WEAKEN AND MAY EVEN LIFT BACK NWWD BY SUNRISE SUNDAY. ON SUNDAY...FRONT DISSIPATES AS REINFORCED HIGH BUILDS S/SE FROM APPALACHIANS. BY MONDAY...HIGH HAS MOVED OFFSHORE WITH WINDS SHIFTING FROM SE TO ELY. .SHORT TERM...(THIS AFTERNOON THROUGH TUESDAY) TONIGHT...LATEST GUIDANCE NOTICEABLY WETTER INTO SUNDAY ESPECIALLY NAM AND NRN ZONES AND FOR NAM. WILL LIKELY USE A BLEND OF GFS/NAM CONSISTENT WITH OUR NEIGHBORING OFFICE(S). WITH BACKDOOR FRONT... WILL SEE NE/SW MID-SCT TO ZERO POP GRADIENT WITH M/CLOUDY SKIES ESPECIALLY NE THIRD OF CWA CLOSEST TO FRONT. FOR MIN TEMPS MID 50S INLAND TO NEAR 60 AT THE COAST. BOUNDARY LAYER WINDS SHOULD LIMIT FOG EXCEPT FOR SE ALA/WRN PANHANDLE WHERE WIND GRADIENT WILL BE WEAKEST. THIS NOTED IN CONDENSATION PRESSURE DEFICIT GUIDANCE. ELSEWHERE...LOW STRATUS AHEAD OF FRONT. SUNDAY...HIGH PRESSURE WILL CONTINUE TO WEDGE SOUTH INTO THE AREA. FRONTAL BOUNDARY WILL BECOME VERY DIFFUSE BY AFTERNOON WITH EAST TO NORTHEAST FLOW ACROSS THE AREA. LOW SCT-ISOLD NE-SW POP GRADIENT. TEMPS WILL BE MORE VARIABLE SUNDAY WITH 80S OVER FLORIDA DROPPING INTO THE UPPER 60S OVER THE NORTHERN GA ZONES...CLOSER TO THE COOL WEDGE. MONDAY...RIDGING ALOFT WILL HELP TO WEAKEN THE SFC WEDGE WITH TEMPERATURES RISING TO NEAR 80S DEGREES ACROSS THE AREA. RAIN CHANCES SHOULD BE MINIMAL WITH THE RISING HEIGHTS. TUESDAY...SURFACE RIDGE AXIS OVER THE REGION BEGINNING TO BREAKDOWN AND SHIFTING EAST AS NEXT COLD FRONT APPROACHES THE AREA FROM THE WEST-NORTHWEST THROUGH THE DAY. INCREASING RAIN CHANCES WITH TSTMS THROUGH THE NIGHT OUT AHEAD OF THIS BOUNDARY. .LONG TERM...(WEDNESDAY-SATURDAY) TEMPERATURES WILL REMAIN QUITE PLEASANT THROUGH THE EXTENDED FORECAST PERIOD WITH HIGHS IN THE UPPER 70S AND LOWS IN THE MID TO UPPER 50S. WEDNESDAY THROUGH THURSDAY...THE RIDGE AXIS WILL REGAIN CONTROL WITH LIGHT EASTERLY WINDS FILLING IN. THE GFS DOES SHOW THIS WEAK BOUNDARY STALLING ACROSS NORTH FLORIDA WITH SOME REMNANT DEEP LAYER MOISTURE HANGING AROUND. HOWEVER...THE ECMWF SHOWS THIS BOUNDARY PUSHING THROUGH THE AREA WITH PLENTY OF DRIER AIR FILLING IN BEHIND IT. WILL TAKE AN OVERALL AVERAGE BETWEEN THE TWO AND KEEP A SLIGHT CHANCE OF AFTERNOON SHOWERS DURING THIS TIME. FRIDAY INTO SATURDAY...THE GFS/ECMWF SHOW ANOTHER COLD FRONT APPROACHING THE REGION FROM THE WEST BRINGING ANOTHER ROUND OF SHOWERS ACROSS THE AREA. && .AVIATION...PATCHES OF FOG AND MIST DISSIPATED LATE MORNING WITH VFR CONDITIONS PREVAILING ACROSS THE AREA THIS AFTERNOON. A FRONTAL BOUNDARY ACROSS NORTH GEORGIA INTO SOUTH CAROLINA IS BEGINNING TO PUSH SOUTHWEST TOWARD THE TRI STATE AREA...AND WILL MOVE INTO SOUTHERN GEORGIA AND EXTREME SOUTHEAST ALABAMA LATER TONIGHT AND SUNDAY MORNING...BEFORE BECOMING STATIONARY. AS THE FRONT MOVES INTO THE AREA...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP MAINLY OVER GEORGIA AND ALABAMA. PATCHES OF FOG WILL ALSO DEVELOP AGAIN OVERNIGHT...ESPECIALLY OVER SOUTH CENTRAL GEORGIA AND THE FLORIDA BIG BEND. && .MARINE...MAINLY LIGHT WINDS AND SMALL SEAS TO CONTINUE TONIGHT WITH WEAK PRESSURE GRADIENT IN PLACE. AS HIGH PRESSURE BUILDS SOUTH... WINDS WILL INCREASE LATE SUNDAY...POSSIBLY REACHING EXERCISE CAUTION CRITERIA LATE SUNDAY NIGHT INTO MONDAY. LIGHT TO MODERATE EAST TO SOUTHEAST FLOW WILL THEN CONTINUE THROUGH THE MIDDLE OF THE WEEK. && .FIRE WEATHER...WITH A COLD FRONT PUSHING SOUTHWEST INTO SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND LOW LEVEL MOISTURE INCREASING... RELATIVE HUMIDITIES WILL REMAIN ABOVE CRITICAL LEVELS INTO AT LEAST THE MIDDLE OF NEXT WEEK. THERE WILL BE A THREAT OF SHOWERS AND ISOLATED THUNDERSTORMS MAINLY OVER GEORGIA AND ALABAMA...ASSOCIATED WITH THE FRONT AS IT PUSHES INTO THE AREA TONIGHT...AND THEN BECOMES STATIONARY ON SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 57 79 57 79 / 20 10 10 05 PANAMA CITY 61 79 60 78 / 10 10 05 10 DOTHAN 58 75 55 76 / 20 20 20 10 ALBANY 58 71 53 76 / 40 40 20 10 VALDOSTA 58 73 56 79 / 30 20 20 10 CROSS CITY 59 77 58 80 / 10 20 10 10 & .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && BLOCK/DUVAL
Hazardous weather outlook, Mar 29, 5:58 AM EDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 558 AM EDT SAT MAR 29 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-301000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 558 AM EDT SAT MAR 29 2008 /458 AM CDT SAT MAR 29 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... PATCHY DENSE FOG EARLY THIS MORNING WILL BURN OFF BY MID MORNING. UNTIL THEN...VISIBILITIES MAY DROP TO ONE QUARTER MILE OR LESS IN A FEW LOCATIONS...ESPECIALLY OVER THE EASTERN FLORIDA PANHANDLE. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS SOUTHEAST ALABAMA AND SOUTHWEST AND SOUTH CENTRAL GEORGIA. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE STARTING MID WEEK ACROSS THE AREA. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. CAMP
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 5:29 AM EDT | Red Flag Warning | TAE | Dixie, Jefferson, Lafayette, Leon, Madison, Taylor | 7 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.